Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 213, NWS Atlanta, GA

July 9, 2010Harris County, Meriwether County, Talbot County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 9, 2010, 5:40 PM EDT for Harris County, Meriwether County, Talbot County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2010, 5:40 PM EDT (21:40 UTC)
Expired
Jul 9, 2010, 6:30 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Meriwether County, GA, Talbot County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:50 PM EDTTSTM WND DMG9 Ene Hamilton, GAAROUND 6 TREES BLOWN DOWN ON GEORGIA HIGHWAY 116...MACEDONIA ROAD...TRAMMELL MILL ROAD AND COAL SPRINGS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS52 KFFC 092140
SVRFFC
GAC145-199-263-092230-
/O.NEW.KFFC.SV.W.0213.100709T2140Z-100709T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI JUL 9 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR PINE MOUNTAIN-CALLAWAY GARDENS...
  MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
  SPRINGS...SHILOH...WAVERLY HALL AND MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3287 8489 3287 8485 3294 8486 3295 8485
      3286 8452 3265 8467 3278 8493
TIME...MOT...LOC 2140Z 290DEG 11KT 3283 8478

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:39 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 9, 3:39 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT FRI JUL 9 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
UPPER LEVEL RIDGE THAT WAS CENTERED ACROSS THE CENTRAL GULF STATES
YESTERDAY HAS CONTINUED TO WEAKEN AND SHIFT TOWARDS EASTERN TEXAS
AND THE WESTERN GULF. MEANWHILE AN ATLANTIC LOW PRESSURE SYSTEM
NEAR THE CAROLINA COAST WILL BE ABSORBED INTO THE THROUGH
FORECAST TO SWEEP ACROSS THE EASTERN CONUS TODAY. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AHEAD OF THE FRONT
ACROSS THE TENNESSEE RIVER VALLEY. THIS FRONT IS FORECAST TO MOVE
INTO NORTH GEORGIA OVERNIGHT TONIGHT...CENTRAL GEORGIA ON SATURDAY
INTO SOUTH GEORGIA/NORTH FLORIDA BY SUNDAY. EXPECT BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS ON SATURDAY AS THE FRONT MOVES THROUGH
THE CWA...AND THUS HAVE INCLUDED CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SATURDAY. SB CAPES ARE FORECAST TO BE NEAR 2500
J/KG ON SATURDAY. EXPECT THE MAIN THREAT ASSOCIATED WITH THE
STORMS ON SATURDAY TO BE GUSTY WINDS. POPS DECREASE ON SUNDAY
ACROSS NORTH AND MOST OF CENTRAL GEORGIA...JUST KEEPING CHANCE IN
FOR THE EXTREME SE PORTION OF THE CWA AS THERE MAY BE SOME
LINGERING EFFECTS FROM THE FRONT.

GFS SHOWS INCREASING POPS ACROSS NORTH GEORGIA SUNDAY NIGHT AS A
SHORT WAVE IS FORECAST TO MOVE ACROSS TN/NORTH GA HOWEVER ECMWF IS NOT
SHOWING THIS FEATURE. HAVE LEANED TOWARD THE ECMWF SOLUTION IN THIS
CASE AND HAVE NOT INCLUDED SHOWERS/THUNDERSTORMS IN THE FORECAST FOR
THE SHORTWAVE. WILL NEED TO KEEP AN EYE ON WHAT THE NEXT FEW
GFS/ECMWF MODEL RUNS SHOW.

PRECIP/CLOUDS ON SATURDAY WILL HELP TO KEEP HIGH TEMPS AROUND
NORMAL. SLIGHTLY ABOVE NORMAL HIGH TEMPS AND NEAR NORMAL LOW TEMPS
ARE FORECAST FOR THE REMAINDER OF THE SHORT TERM.

.LONG TERM /MONDAY THROUGH FRIDAY/...
NEXT SYSTEM TO AFFECT CWA SETS UP ACROSS THE PLAINS MONDAY NIGHT
AS AN UPPER TROUGH STRENGTHENS. AS IT PUSHES EASTWARD...AN UPPER
RIDGE CENTERED OVER THE ATLANTIC NOSES INTO THE SOUTHEAST. MODELS
SHOW SOME INDICATION OF THE TROUGH RIDING OVER THE RIDGE AND MAY SEE
INCREASED POPS AS THE BOUNDARY MOVES INTO THE TENNESSEE VALLEY
TUESDAY/WEDNESDAY ACCORDING THE GFS SOLUTION...OR WEDNESDAY/
THURSDAY AS SHOWN BY THE ECMWF. HAVE CONTINUED THE TREND WITH
CHANCE POPS TUESDAY THROUGH THURSDAY...WITH A SLIGHT CHANCE MONDAY
AND FRIDAY.

11

&&

AVIATION...
VFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREDOMINATE ACROSS THE
FORECAST AREA THROUGH THE FORECAST AREA PERIOD OUTSIDE OF CONVECTIVE
ACTIVITY. SCATTERED AREAS OF MVFR VISIBILITIES...GENERALLY BETWEEN
4SM AND 6SM...ARE EXPECTED. OF COURSE MVFR TO BRIEF...LOCAL IFR
CEILINGS AND VISIBILITIES ARE EXPECTED IN VICINITY OF ANY
CONVECTION. CONFIDENCE IS RELATIVELY HIGH CONCERNING CEILINGS AND
VISIBILITIES.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...GENERALLY BETWEEN 18Z ANS 02Z. CONFIDENCE IN ANY SINGLE
TAF SITE EXPERIENCING THUNDER IS MEDIUM AT BEST AT THIS TIME SO I AM
GOING WITH A CB TAG ON THE CLOUD GROUP TO BEGIN AND WILL AMEND AS
NEEDED FOR INDIVIDUAL SITES. AS THE FRONTAL BOUNDARY SETTLES INTO
THE HEART OF THE FORECAST AREA SATURDAY...COVERAGE INCREASES ENOUGH
FOR PROB30 14Z THROUGH 18Z.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  92  70  96  72 /  30  40  20  10  10
ATLANTA         74  89  72  93  74 /  30  50  20   5  10
BLAIRSVILLE     69  86  65  89  67 /  30  40  20  10  10
CARTERSVILLE    71  89  67  94  68 /  30  50  20  10  10
COLUMBUS        76  93  73  94  76 /  20  40  40  10  10
GAINESVILLE     72  89  70  93  72 /  30  40  20  10  10
MACON           74  94  73  95  73 /  20  40  40  20   5
ROME            73  91  69  94  70 /  30  50  20  10  10
PEACHTREE CITY  71  89  69  92  69 /  20  40  20   5  10
VIDALIA         76  94  76  94  76 /  20  40  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/20
Hazardous weather outlook, Jul 9, 6:15 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 AM EDT FRI JUL 9 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
610 AM EDT FRI JUL 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED IN PORTIONS OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A WEAK
FRONTAL BOUNDARY APPROACHES NORTHWEST GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DISCUSSION...
THE COLD FRONTAL BOUNDARY DRAPED ACROSS THE TENNESSEE AND OHIO
RIVER VALLEYS WILL PUSH INTO NORTH GEORGIA BY TONIGHT. THE
FRONT SHOULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS
NORTH GEORGIA THIS AFTERNOON AND EVENING. ALTHOUGH THE BEST
INSTABILITY WILL STAY NORTH AND WEST OF THE STATE...NORTHWEST
GEORGIA CAN EXPECT TO SEE CAPE VALUES NEAR 1500 AND LIFTED INDEX
VALUES OF -4 THIS AFTERNOON. THIS SHOULD BE ENOUGH TO FUEL
SCATTERED THUNDERSTORMS ACROSS NORTH GEORGIA...AND ISOLATED
THUNDERSTORMS ACROSS THE ATLANTA METRO AREA AND SOUTHWARD.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AFTER MIDNIGHT AS THE
FRONT PUSHES THROUGH THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY...A SLIGHT
CHANCE MONDAY...AND A CHANCE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 3:56 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI JUL 9 2010

GAZ110-092100-
356 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TELFAIR COUNTY
UNTIL 500 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHINA HILL...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TELFAIR COUNTY
THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TEMPERANCE...CHINA HILL AND JACKSONVILLE.
Special weather statement, Jul 9, 4:04 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT FRI JUL 9 2010

GAZ023-092100-
404 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN HALL COUNTY UNTIL
500 PM EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS AND OTHER POSSIBLE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH
AS THEY MOVE ACROSS HALL COUNTY THROUGH 500 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE LAKE LANIER
ISLANDS...MURRAYVILLE...AQUALAND PARK...CLERMONT...FLOWERY
BRANCH...OAKWOOD...GAINESVILLE...CHESTNUT MOUNTAIN...CANDLER...ROAD
ATLANTA-LANIER SPEEDWAY...LULA AND GILLSVILLE.
Special weather statement, Jul 9, 4:19 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT FRI JUL 9 2010

GAZ080-093-092115-
419 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TAYLOR AND MACON
COUNTIES UNTIL 515 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARDEN VALLEY...MOVING SOUTHEAST AT 10 MPH.

THIS AND OTHER POTENTIAL STORMS HAVE THE POTENTIAL TO PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS TAYLOR AND MACON COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARDEN
VALLEY...HICKS...IDEAL...POTTERVILLE...FOUNTAINVILLE...BARTLETT...WHI
TEWATER STATE PARK...FIVE POINTS...CLEARVIEW...WINCHESTER...SAINT
LOUIS...MARSHALLVILLE...MONTEZUMA AND OGLETHORPE.
Special weather statement, Jul 9, 4:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT FRI JUL 9 2010

GAZ009-016-092100-
421 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITE AND TOWNS
COUNTIES UNTIL 500 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YOUNG HARRIS...MOVING EAST AT 20 MPH.

THIS AND OTHER POTENTIAL STORMS HAVE THE POTENTIAL TO PRODUCE PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45
MPH AS THEY MOVE ACROSS WHITE AND TOWNS COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YOUNG
HARRIS...ALEXANDERS MILL...WHITLEY GAP SHELTER...HIAWASSEE...BLUE
MOUNTAIN SHELTER...MACEDONIA...MOUNTAIN SCENE...SMITHGALL WOODS
CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN...HELEN...TITUS...SAUTEE AND PLUM ORCHARD GAP
SHELTER.
Special weather statement, Jul 9, 4:49 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT FRI JUL 9 2010

GAZ005-007-012-013-092130-
449 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
GORDON...GILMER AND MURRAY COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER RAMHURST...MOVING SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PICKENS...GORDON...GILMER AND MURRAY COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NICKELSVILLE...RESACA...NORTH GEORGIA SPEEDWAY...RAMHURST...FORT
MOUNTAIN STATE PARK...CHATSWORTH...AUDUBON...MOUNTAINTOWN...REDBUD...
TAILS CREEK...CARTERS...FAIRMOUNT...RANGER...OAKMAN AND EAST ELLIJAY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 5:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI JUL 9 2010

GAZ067-078-079-092200-
535 PM EDT FRI JUL 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HARRIS...TALBOT
AND MERIWETHER COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER F.D. ROOSEVELT STATE PARK...MOVING EAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARRIS...TALBOT AND MERIWETHER COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINE MOUNTAIN
VALLEY...F.D. ROOSEVELT STATE PARK...PINE MOUNTAIN-CALLAWAY
GARDENS...HAMILTON...SHILOH...FLINT HILL...WOODLAND AND MANCHESTER.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:46 PM EDTSevere Thunderstorm WarningFFCMarion, Sumter, Webster20 min
Jul 9, 5:15 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens45 min
Jul 9, 6:15 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Talbot, Upson45 min
Jul 9, 6:20 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon40 min
Jul 9, 6:57 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding48 min
Jul 9, 7:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Paulding45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.